Survival of inhomogeneous Galton-Watson processes

E.I. Broman, R.W.J. Meester

Research output: Contribution to JournalArticleAcademicpeer-review


We study the survival properties of inhomogencous Galton-Watson processes. We determine the so-called branching number (which is the reciprocal of the critical value for percolation) for these random trees (conditioned on being infinite), which turns out to be an almost sure constant. We also shed some tight on the way in which the survival probability varies between the generations, When we perform independent percolation on the family tree of an inhomogeneous Galton-Watson process, the result is essentially a family of inhomogeneous Galton-Watson processes, parameterized by the retention probability p. We provide growth rates, uniformly in p, of the percolation clusters, and also show uniform convergence of the survival probability from the nth level along subsequences. These results also establish, as a corollary, the supercritical continuity of the percolation function. Some of our results are generalizations of results in Lyons (1992). © Applied Probability Trust 2008.
Original languageEnglish
Pages (from-to)798-814
JournalAdvances in Applied Probability
Issue number3
Publication statusPublished - 2008

Bibliographical note



Dive into the research topics of 'Survival of inhomogeneous Galton-Watson processes'. Together they form a unique fingerprint.

Cite this